Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Received an infusion of Reclast. Experiencing abdominal pain, loss of appetite and dysphagia. Suggest?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11732 Questions
I received an infusion of Reclast 10 days ago and have been experiencing abdominal pain, loss of appetite,
dysphagia ever since. In your practice, have you come across this and if so, how were these side effects best handled?
Thank you,
Posted Mon, 30 Sep 2013 in Medicines and Side Effects
Answered by Dr. Rakhi Tayal 3 hours later
Brief Answer:
Yes these are common side effects.

Detailed Answer:
Thanks for trusting us with your health concern.
The side effects that you are having are very common ones after a Reclast infusion.
You will need proton pump inhibitors for a week or two. Omeprazole is usually available over the counter and can be taken once a day before breakfast. Check with your pharmacist about its availability.

In addition, you also need some strict life style modification like-

Avoid hot and spicy foods and beverages - they worsen symptoms.
If you smoke, stop smoking.
Lose weight if needed.
Eat small but frequent meals at regular intervals.
Avoid lying down immediately after a meal. A minimum of 2-3 hours should be lapsed after a meal.
Raise the head of your bed 6 to 8 inches by securing wood blocks under the bedposts. Just using extra pillows will not help.
The symptoms are likely to improve in 2-3 weeks. In case the symptoms are sever, then do consult your physician for stronger prescription medicines.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor